Skip to Content

Responses (3)

chuck1957 20 Oct 2015

Sphynxxx; YES this medication can not only affect current depression but also cause it. And say to talk to doctor before taking Nuvigil for depression or any mental health problem so please call your doctor and make sure you should take it. Here is the paste from the drug side effects. ((((Stop using Provigil and call your doctor at once if you have:

depression, anxiety, suicidal thoughts or actions;
hallucinations, unusual thoughts or behavior, aggression, being more active or talkative than usual; THOSE ARE THE SIDE EFFECTS PLEASE CHECK WITH YOUR doctor as soon as possible. Have a good day. Chuck1957

LaurieShay 21 Oct 2015

It can help with depression, also, as it works on the brain chemical dopamine. It has helped my symptoms of depression immensely.

rludwick 17 May 2017

Ir does work on yoir dopamine receptors by blocking the reuptake and increasing the amount of dopamine in your system. However, it does not increase the production of dopamine so decline or improvement would depend on an individual's personal neurotransmitter functions.

davetrindle 2 Dec 2016

Yes, in my case it is the only drug that really reduces depression, makes me happier, friendlier, and talkative.

Janiegirl 8 Dec 2016

I agree, this has helped my depression. It also keeps you from wanting to stay in bed all day. It helps you accomplish what you have set out to do.

Starina76 20 May 2018

Hi everyone. I'm wondering if Nuvigil is approved for use to treat depression and/or anxiety? I don't have a sleep disorder but sleepy or asleep most of the day.3:30pm my day starts. I have neuropathy and the neurontin keeps me tired... plus chronic depression mild anxiety, proliferative diabetic retinopathy,, poor vision in my left eye, I'm still waiting for blood to clear fr my vitreous jelly. Been almost 2 years, other bleeds cleared in 2-3 rivmonth! I currently do not drive. Does anyone know how to get Nuvigil approved.? I've tried all the regular antidepressants with no luck! Do i need to see a psychiatrist maybe? Please let me know if anyone has had experience w this... Thanks

davetrindle 20 May 2018

My PDoc wrote a letter to Blue Cross saying that many other drugs and treatments had failed, and NuVigil was the only one that worked. Blue Cross then approved it. But Doc has to say all alternatives failed.

Unfortunately, I turned 65 and went on Medicare, which apparently refuses all requests no matter what.

You are much luckier than me though, a few years ago NuVigil cost over $700/mo. Now it is $89/mo (and I only take 1/4 pill 4 x week), so it's not too burdensome.

Based on my experience, take NuVigil first thing in morning with a full glass of water on an empty stomach. A cup of coffee seems to potentiate the effect, but don't overdo the coffee.

Don't eat anything for at least a half-hour, preferably an hour. It makes a huge difference in how much gets absorbed in the gut.

Take the very smallest dose that works; take a couple of days off a week, and take a week off every couple of months, otherwise, at least in my case, it loses its efficacy. If you respond by taking a higher dose, it doesn't feel good at all.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions